TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
34 Posts
Discussion Starter #1
Hi,

I have started plaq for the second time this time at a lower dose than before as previously when i took it i go a raised red rash on my thigh......my GP thought it maybe the Plaq and i was told to stop it. I spoke to my Rhumie who thought it unlikely (but didn't see the rash) and she started me on it again at a lower dose in case it was a reacttion,......

Well the rash is back after being on the Plaq for just over a week......i saw my Gp this morning and he advised me to try and persevere with it.

Just wondering if anyone else has had this type of thing happen when they started Plaq?

If the rash gets any worse i will try and get to see my Rhumie but i do have an appointment with her at the beginning of March where i will talk to her about it.

Thanks for listening, any input would be gratefully received as i seem to be getting more problems the more drugs i try and take to help the Lupus. I am also currently on a low dose of steroids which appear to have created another condition so the GP thinks.....can't remember the name of it but my stomach has swollen to the size of a football and i have been getting chest pains.

Im hoping one day something will help control the lupus.....boo hoo

Jane
x
 

·
Registered
Joined
·
4,369 Posts
Jane,

Sorry rash has reappeared!

I became more photosensitive on Plaq and still am 13 months on! I choose to carry on with it as it is so important with regards to Lupus disease management.

I have also taken a strong antihistamine during the same period of Plaq to counteract the photosensitive issues.

I too get swollen/bloated stomach on low dose of steroids - been advised to watch salt intake whilst on them water retension is a side effect.

As to chest pains - I hope that they will monitor that more. I get under arm pain along with rib pain - hurts when i breath. For me my specialist keeps and eye on it and has in past ordered ECG and chest X-ray to use as baseline for future comparison.

Perhaps a different type of nsaid would help more with the pains in meantime!

Hugs!

Lesley
 

·
Registered
Joined
·
4,444 Posts
Do you have a history of psoriasis at all? Plaquenil can cause that condition to worsen, and rarely seems to bring it on. Perhaps a dermatologist should take a look at that rash if it stays if you and your doctors really want to give Plaquenil a good long try this time.
 

·
Registered
Joined
·
2,404 Posts
My Daughter and I are both allergic to Plaquenil. I am sorry but if you may be allergic persisting is the worst thing. My skin took 5 months to heal after a few days on Plaquenil,so it really held my treatment up!

If your Docs are not too good at telling if the rash is allergic a good Pharmacist can often help with this.
Sorry to sound gloomy but I know from experience that persevering with this can really backfire.
x Lola
 

·
Registered
Joined
·
10 Posts
I had to stop taking it as I had an allergic rash that just got worse and worse even on antihistamines and steroids. I was also allergic to azathioprine. Sometimes you get more allergies with lupus, but if it persists I would def talk to your consultant - good luck!
 
1 - 5 of 5 Posts
Top